Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Cardiology Symptoms
|prod - Fri Jun 10, 2005 2:00 pm||
I am a 34 year old male, non smoker, rarely drink.
Here's a quick run down of when I noticed the palpitations for the first time, maybe this will help. I have the ones that feel like my heart skips a beat.
1) Went to doctor several months ago and my BP was elevated at the time, 150/100 (although I think some of that is anxiety about my BP being high). The doctor gave me Lotrel 5/10. Which I took for about 5 days this is the first time I noticed the palpitations, so I immediately got off the BP meds. At this point I was very unhealthy, I ate alot of fast food junk, alot of caffeine, and got no exercise.
2) I don't feel like I am worried or stressed, but I recently started a new job, leaving my job I had been at for 7 years.
3) After finding my BP was 150/100, I started exercising and eating better. I cut out all added salt to foods, as well as caffeine.
4) The first bout of palpitations I had lasted for a few days, I would feel them maybe 5-10 times a day.
5) Then they went away, I didn't feel much at all for about a week, then they started again.
6) Went to doctor for it, they did blood test and EKG, both which came back normal. My BP was down to 140/90, and when I took it on other various machines I saw it average about 130/80. I always get nervous when the doctor takes my BP which I think elevates it some. He THINKS these are what they call PVC's.
7) I wore a holter monitor for 24 hours and during that time I don't think I had any palpiations that I noticed, maybe one, not sure, I haven't got the results back yet.
8) When I exercise (running and cycling) I never feel them and I always feel like I am getting plenty of air breathing but sometimes when I am having palpiations I feel the need to take deep breaths, I am not sure if this is anxiety over having them or what.
9) They seem to have started up again, as the day after the wearing the holter monitor I have had them since.
These have me worried and seem to occupy all my thoughts, when I am working or running I don't really concentrate on them much, but when I have time for my mind to wonder and think I find myself thinking about it constantly. Basically they are driving crazy.
I would appreciate any help at all.
|Shannon Morgan, CMA - Fri Jun 10, 2005 5:01 pm||
Palpitations are an extremely common symptom of anxiety; PVCs happen to everyone at some point in thier lives, some people have them chronically. Have you talked to your doctor about perhaps something for your anxiety?
Here are ways to reduce anxiety and/or even eliminate palpitations:
Absolutely no alcohol, caffeine or tobacco use. All these substances trigger PVCs, and actually make anxiety worse. Excercise regulary, eat well, avoid sugar, and make sure you get at least 8 hours of sleep every night and have a fairly strict schedule. If you do that, you will find it much easier to sleep and may sleep better. Try meditation, or at the very least have 30 minutes a day all to yourself to unwind.
Starting a new job after 7 years with the same company is very stressful, even if you don't think you feel stress. Many people are so used to a certain level of stress, they don't even consider it a problem.
The thing about PVCs (probably what you are experiencing) is that usually stress causes them, and when they happen, you get even more stressed and anxious, so they continue. If they continue and are very bothersome, perhaps a beta blocker would help; that's traditionally the medication for PVCs. Lotrel is a channel blocker, which is also widely used, but ask your doctor about something else.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.